Idaho, 2015Heavy Snow in Idaho, December 15 to 16, 2015
December 15 to 16, 2015 · NWS OTX · 10 events in 4 counties and zones
A weather disturbance moved down in a colder northwest to southeast trajectory and brought snow to many portions of North Idaho.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weather disturbance moved down in a colder northwest to southeast trajectory and brought snow to many portions of North Idaho.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Dec 14, 9:55 PM PST, 2 hours 5 minutes earlier.
Area forecast discussion, Dec 14, 9:55 PM PST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
955 PM PST MON DEC 14 2015
.SYNOPSIS...
Drier weather is expected through Tuesday. However the next threat
of snow moves in Tuesday night and Wednesday. A wetter system
arrives Thursday into Friday, with a good chance of mountain snow
and a mix of rain and snow in the lower elevations, along with
breezy winds. Colder and showery conditions will develop by the
weekend.
&&
.DISCUSSION...
Minor updates to some of the fog and cloud cover as well as minor
adjustments to the overnight low temperatures for tonight had
minimal impact on the text based zones so they were not sent out
with the update. /Pelatti
&&
.AVIATION...
06Z TAFS: High pressure keeps a bit of fog and stratus development
producing IFR and LIFR ceilings and visibilities tonight. Some
partial clearing tomorrow with apprach of next weather system
dropping down in a cold northwest to southeast trajectory
favorable for some light snowfall near 4Z Wednesday and on through
Tuesday night into Wednesday. /Pelatti
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 25 33 24 32 21 30 / 10 10 50 20 10 40
Coeur d'Alene 28 32 27 33 21 31 / 10 10 50 30 10 40
Pullman 27 33 28 32 24 31 / 10 10 60 60 10 50
Lewiston 31 38 32 39 28 36 / 10 10 30 50 10 50
Colville 21 33 21 30 19 28 / 10 0 40 20 10 30
Sandpoint 26 32 26 31 19 28 / 10 10 60 40 10 20
Kellogg 25 30 25 28 16 26 / 10 20 80 80 10 30
Moses Lake 24 38 24 37 24 31 / 0 0 20 10 10 50
Wenatchee 28 39 28 36 26 31 / 0 0 20 10 20 60
Omak 25 38 26 33 24 30 / 0 0 30 10 10 40
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Dec 14, 6:01 AM PST, 17 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service SPOKANE WA
601 AM PST MON DEC 14 2015
IDZ027-WAZ031-151415-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
601 AM PST MON DEC 14 2015
This Hazardous Weather Outlook is for portions of North Central
Idaho and Southeast Washington.
.DAY ONE...TODAY AND TONIGHT
Intermittent snow showers will bring light to moderate accumulating
snow to the region above 3500 feet today making driving difficult.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A weak but cold storm system Tuesday night and Wednesday may bring
moderate accumulations of snow to the Camas prairie and Blue
Mountains with slippery driving conditions.
A more powerful moist Pacific storm system will arrive in the
region Thursday night and Friday and may have the potential to
produce moderate snow accumulations.
An active and wintry weather pattern will likely continue through
next weekend.
IDZ001-004-151415-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
601 AM PST MON DEC 14 2015
This Hazardous Weather Outlook is for portions of North Idaho.
.DAY ONE...TODAY AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A weak but cold storm system Tuesday night and Wednesday may bring
moderate accumulations of snow to the mountains of the Idaho
Panhandle with slippery driving conditions.
A more powerful moist Pacific storm system will arrive in the
region Thursday night and Friday and may have the potential to
produce heavy snow accumulations in the mountains and moderate
valley accumulations.
An active and wintry weather pattern will likely continue through
next weekend.
IDZ002-003-026-WAZ032>038-041>044-151415-
COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
601 AM PST MON DEC 14 2015
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.
.DAY ONE...TODAY AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A moist Pacific storm system will arrive in the region Thursday
night and Friday and will have the potential to produce heavy
mountain snow accumulations and moderate snow accumulations in the
northern Columbia Basin. Light accumulations are possible in the
deep basin but snow will likely change to rain by Friday morning.
An active and wintry weather pattern will likely continue through
next weekend.
Heavy Snow, Idaho Palouse
- When
- December 15, 12:00 AM PST to December 16, 6:33 AM PST
- Where
- Idaho Palouse forecast zone
- Reported by
- Public
- Coordinates
- 47.017, -116.685 (the zone’s center; the record gives no point)
A member of the public reported that 7 inches of snow fell in Moscow, Idaho.
Heavy Snow, Northern Panhandle
- When
- December 15, 10:00 PM PST to December 16, 8:00 AM PST
- Where
- Northern Panhandle forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 48.247, -116.588 (the zone’s center; the record gives no point)
A trained spotter reported 6 inches of snow in Sandpoint, Idaho.
Heavy Snow, Central Panhandle Mountains
- When
- December 15, 10:00 PM PST to December 16, 8:00 AM PST
- Where
- Central Panhandle Mountains forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 47.265, -116.491 (the zone’s center; the record gives no point)
A trained spotter reported 4.5 inches of snow 10 miles south of Coeur d' Alene, Idaho.
Heavy Snow, Northern Panhandle
- When
- December 15, 10:00 PM PST to December 16, 8:00 AM PST
- Where
- Northern Panhandle forecast zone
- Reported by
- Public
- Coordinates
- 48.247, -116.588 (the zone’s center; the record gives no point)
A member of the public on social media reported 5 inches of snow at Sandpoint, Idaho.
Heavy Snow, Central Panhandle Mountains
- When
- December 15, 10:00 PM PST to December 16, 8:00 AM PST
- Where
- Central Panhandle Mountains forecast zone
- Reported by
- Public
- Coordinates
- 47.265, -116.491 (the zone’s center; the record gives no point)
A member of the public reported 7 inches of snow at St Maries, Idaho.
Heavy Snow, Idaho Palouse
- When
- December 15, 10:00 PM PST to December 16, 7:00 AM PST
- Where
- Idaho Palouse forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 47.017, -116.685 (the zone’s center; the record gives no point)
A trained spotter reported 7 inches of snow 1 mile east of Moscow, Idaho.
Heavy Snow, Idaho Palouse
- When
- December 15, 10:00 PM PST to December 16, 7:00 AM PST
- Where
- Idaho Palouse forecast zone
- Reported by
- COOP Observer
- Coordinates
- 47.017, -116.685 (the zone’s center; the record gives no point)
A CoOp Observer in Genesee, McGregor, Idaho reported 4 inches of snow.
Heavy Snow, Central Panhandle Mountains
- When
- December 15, 10:00 PM PST to December 16, 7:00 AM PST
- Where
- Central Panhandle Mountains forecast zone
- Reported by
- COOP Observer
- Coordinates
- 47.265, -116.491 (the zone’s center; the record gives no point)
A Coop observer in Fernwood, Idaho reported 6 inches of snow.
Heavy Snow, Coeur D'Alene Area
- When
- December 15, 10:00 PM PST to December 16, 7:00 AM PST
- Where
- Coeur D'Alene Area forecast zone
- Reported by
- COOP Observer
- Coordinates
- 47.675, -116.700 (the zone’s center; the record gives no point)
A Coop observer in Worley, Idaho reported 5 inches of snow.
Heavy Snow, Northern Panhandle
- When
- December 15, 10:00 PM PST to December 16, 7:00 AM PST
- Where
- Northern Panhandle forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 48.247, -116.588 (the zone’s center; the record gives no point)
A trained spotter reported 4 inches of snow 6 miles southeast of Clark Fork, Idaho.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in New York, December 15, 2015$28,000 · 4 events
- Winter Storm in South Dakota, December 15 to 16, 201520 events
- Winter Storm and Heavy Snow in Minnesota, December 15 to 16, 201520 events
- Heavy Snow and Winter Weather in South Dakota, December 15 to 16, 201517 events
- Winter Storm and Heavy Snow in North Dakota, December 15 to 16, 201516 events
- Winter Storm in South Dakota, December 15 to 16, 201515 events
- Winter Storm in Nebraska, December 15 to 16, 20159 events
- Winter Storm in Nebraska, December 15 to 16, 20159 events
- Heavy Snow in North Dakota, December 15 to 16, 20158 events
- Heavy Snow and Winter Weather in Washington, December 15 to 16, 20155 events
- Frost and Freeze in California, December 15 to 16, 20154 events
- Heavy Snow in Minnesota, December 15 to 16, 20154 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 604587, 604667, 604668, 604669, 604670, 604671, 604672, 604673, 604674, 604675.